MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM VERSE SPINE SYSTEM FENESTRATED CORTICAL FIX; ORTHOSIS, SPINAL PEDICLE FIXATION

MEDOS INTERNATIONAL SàRL CH EXPEDIUM VERSE SPINE SYSTEM FENESTRATED CORTICAL FIX; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 199723650
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Tissue Injury (4559)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in australia as follows: it was reported that the patient had surgery during which the screw was implanted on (b)(6) 2022.On (b)(6) 2022, the patient had a revision surgery because the screw was broken.The surgeon removed the whole construct to replace screws and extend the construct.This report involves one expedium verse spine system fenestrated cortical fix polyaxial screw 5.5 6.0 x 50mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: only the event year is known.Brand name: expedium verse spine system fenestrated cortical fix polyaxial screw 5.5 6.0 x 50mm.Additional product code: pml.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A manufacturing record evaluation was performed for the finished device product code: 199723650, lot number: 317439, it was electronically reviewed and no non-conformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 30/07/2021.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the 5.5 exp verse fen scr 6.0x50 was broken across the neck between the head and the shaft, all of the fragments were returned.The edges of the broken sections appear to be smoothed out, most likely due to constant friction between the fragments before removal.A dimensional inspection for the 5.5 exp verse fen scr 6.0x50 was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 5.5 exp verse fen scr 6.0x50 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following drawings reflecting the current and manufactured revisions were reviewed: expedium verse 5.5 system fenestrated screw assembly dwg-887046745 rev.B / rev.B dimensional inspection: n/a.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate d9.

Brand Name
EXPEDIUM VERSE SPINE SYSTEM FENESTRATED CORTICAL FIX
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key15509178
Report Number1526439-2022-01741
Device Sequence Number14882147
Product Code MNI
UDI-Device Identifier10705034403076
UDI-Public10705034403076
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199723650
Device Catalogue Number199723650
Device Lot Number317439
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer11/02/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexFemale